MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21637
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Kink/dent on stent.
 
Event or Problem Description
Kink/dent on stent.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 device evaluation: 1 x zso-10-10 of lot number c1318911 was returned to cirl for an evaluation.It was returned in its opened original packaging.Lab evaluation: 1 x zso-10-10 of lot number c1318911 was returned to cirl for an evaluation on 14th june 2019.In summary the following results were observed in the lab evaluation.The stent was kinked and perforated at the 3rd porthole on the tapered end.A 0.035 inch wireguide could not pass the kink.Documents review including ifu review: prior to distribution zso-10-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zso-10-10 of lot number c1318911 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1318911."inspect for debris in or on product, kinks'.¿complete a 100% visual inspection of a unit¿.The instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, there is a precaution included in the instructions for use, ifu0045-6, ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ there is not sufficient evidence to suggest that the user did not follow the instructions for use.Root cause (possible): a definite root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory.As per additional information received on 20th of june 2019, the customer noted the damage/kink on opening the device.A possible cause for the kink may be due to handling/storage of the stent prior to use.Summary: complaint is confirmed as the failure was verified in the laboratory.As per information provided, the patient did not experience any adverse effects as result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8738765
Report Number3001845648-2019-00290
Device Sequence Number14094727
Product Code FGE
UDI-Device Identifier00827002216372
UDI-Public(01)00827002216372(17)200125(10)C1318911
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2020
Device Model NumberG21637
Device Catalogue NumberZSO-10-10
Device Lot NumberC1318911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1